Alert archive / Texas / Wind Chill Advisories in 2021

Wind Chill Advisory 1, NWS Corpus Christi, TX

February 12, 202111 counties in Texas

NWS Corpus Christi, TX issued this wind chill advisory at Feb 12, 2021, 4:56 AM CST for 11 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2021, 4:56 AM CST (10:56 UTC)
Expired
Feb 12, 2021, 9:00 AM CST
In force
4 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
356 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WWUS44 KCRP 121056
WSWCRP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Corpus Christi TX
456 AM CST Fri Feb 12 2021

...VERY COLD WIND CHILLS EARLY THIS MORNING OVER PORTIONS OF SOUTH
TEXAS...

.The combination of windy conditions and cold temperatures will
result in wind chill readings 20 to 25 degrees across portions
of South Texas early this morning. Conditions will improve by 
late morning.

TXZ231>234-241>247-342>347-442-443-447-121500-
/O.NEW.KCRP.WC.Y.0001.210212T1056Z-210212T1500Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville, 
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, 
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Magnolia Beach, and Port Lavaca
456 AM CST Fri Feb 12 2021

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Very cold wind chills. Wind chills 20 to 25 degrees.

* WHERE...Portions of South Texas.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

ANM

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 4:23 AM CST, 33 minutes earlier.

Area forecast discussion, Feb 12, 4:23 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
423 AM CST Fri Feb 12 2021

.SHORT TERM (Today through Saturday)...

Showers diminished in coverage overnight due to the arrival of
slightly drier air from the north and brief isentropic downglide.
Currently however, weak isentropic lift has resumed allowing for
foggy conditions and patchy light rain/drizzle to return to the
region, mainly across the eastern half of the CWA. Showers are
expected to develop once again through the day today as a weak
mid-level shortwave through approaches the area from the west.
This activity may also spark a few thunderstorms over the region,
but expecting the heavier showers/storms to remain over the
coastal waters where better moisture/instability should reside.
The shortwave should push east of the area tonight, surface high
pressure will then settle in filtering drier air southward and
limiting the rainfall potential. By Saturday though, rain chances
are expected to gradually increase as another mid-level trough/low
deepens over northern Mexico and approaches South Texas towards
the end of the period.

Although not anticipating measuring rainfall until after day-
break today, some Hi-Res models are indicating spotty light
precip to develop near or just north of the Victoria Crossroads
region early this morning. Some of these models' thermal profiles
are hinting the possibility of light freezing precip to occur
over this area. However, confidence on occurrence is low, so have
opted for leaving this out of the grids for now, but will
continue to monitor the situation in case an update is needed.
These conditions may exist again tonight around the same area, but
will hold-off for now as well.

Temperatures wise, expect the temperatures to remain on the
cooler side and nearly steady through the period as CAA
continues. Highs today and Saturday are forecast to stay in the
upper 30s to mid 40s, with overnight lows tonight in the mid to
upper 30s. Cloudy to mostly cloudy skies and a light to moderate
northerly breeze will continue, which will allow for wind chill
temperatures to deep into the low to mid 20s at times through the
period.

&&

.LONG TERM (Saturday Night through Thursday)...

Light rain will be possible Saturday night ahead of an approaching
mid-level trough. As the trough moves over the area, arctic air will
surge south bringing much colder temperatures to the area. As the
cold air moves into the area Sunday morning, there is a slight
chance any lingering showers could result in freezing rain or rain
mixed with sleet.

A coastal trough will increase moisture across the area Sunday night
into Monday as more cold air surges south. Rain chances will
increase as temperatures plummet. Rain will begin to transition into
freezing rain by Sunday night through Monday morning from the north
and west toward the coast. Freezing temperatures are expected along
the coast by Monday morning. Sleet may begin to mix in by Monday
afternoon for most of the area. Temperatures will remain cold
Monday, with high temperatures in the mid 30s for most of the area.
Temperatures will be extremely cold Monday night into Tuesday
morning, with lows in the lower 20s and teens as the coastal trough
shifts to the northeast, cutting of moisture advection and clearing
skies. A Freeze Warning will probably be necessary. Wind chills will
be dangerously low Sunday night through Tuesday night as strong
winds develop with each surge of high pressure. A Wind Chill
Advisory will very likely be necessary, with a warning possible
across the northern tier of counties where wind chills could drop
into the single digits.

A quick rebound to temperatures in the 40s is expected for Tuesday,
with lows still in the 30s for Tuesday night. Another coastal trough
will develop Tuesday night/Wednesday, returning moisture and the
chances for rain. Winds will increase again, once again dropping
temperatures to near freezing for Wednesday night which could lead
to some isolated spots with freezing rain. The good news is that
this should be over quickly as temperatures increase and rain
chances end Thursday.

&&

.MARINE...

Scattered showers and isolated thunderstorms will by possible
today. Moderate to strong winds will continue through Saturday. A
Small Craft Advisory is in effect across the Gulf waters through
midnight tonight, and for the bays through noon today. Isolated
showers will remain possible tonight, becoming more scattered on
Saturday. Northerly winds will continue to be strong through early next week
due to surges of arctic air. Gusts to gale force are possible Monday
and Monday Night so a Gale Warning may be necessary. Showers will be
possible over the weekend, with the chance of some wintry
precipitation mixed in Monday. Rain chances should taper off by
Tuesday but return Tuesday Night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    41  37  44  35  47  /  30  20  30  30  20
Victoria          40  36  42  34  45  /  20  20  30  30  20
Laredo            43  37  41  36  43  /  20  20  40  20  10
Alice             41  36  43  34  45  /  20  20  40  30  20
Rockport          43  37  46  36  47  /  30  20  40  40  20
Cotulla           42  36  40  34  42  /  10  20  50  20  10
Kingsville        42  38  43  34  46  /  30  20  40  30  20
Navy Corpus       43  39  47  39  49  /  40  20  40  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until midnight CST tonight For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory until noon CST today For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor.

&&

ANM/88...SHORT TERM
LS/77...LONG TERM
Hazardous weather outlook, Feb 11, 4:10 PM CST, 12 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
410 PM CST Thu Feb 11 2021

TXZ229>234-239>247-342>347-442-443-447-122215-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
410 PM CST Thu Feb 11 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

Isolated thunderstorms will be possible tonight across South
Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Freezing temperatures are possible nightly Sunday night through
Tuesday night for most locations excluding the islands. A Freeze
Warning may be necessary.

Wind Chill Advisory conditions are possible during the mentioned
time frame of freezing temperatures.

Sleet and light freezing rain are possible late Sunday night into
Monday.

GMZ230-235-250-255-270-275-122215-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
410 PM CST Thu Feb 11 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Isolated thunderstorms will be possible tonight.

Foggy conditions with reduced visibilities to 1-3 miles or less
will be possible today.

A strong northerly flow will develop today. A Small Craft
Advisory is now in effect through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Small Craft Advisory will remain in effect for the near and
offshore waters through Friday night. Advisory conditions may
continue through the middle of the week. Gale conditions may
occur on Monday.

In the hours before

Special weather statement, Feb 12, 4:49 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
449 AM CST Fri Feb 12 2021

TXZ231>234-241>247-342>347-442-443-447-121500-
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville,
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
449 AM CST Fri Feb 12 2021

...AREAS OF FOG THIS MORNING...

Areas of fog have develop across portions of South Texas
this morning. Expect visibilities generally 1 mile or less
with a few locations seeing visibilities 1/4 mile or less
at times.

Use caution if traveling as visibility may change rapidly
in a short amount of time. Use low beam headlights and leave
extra distance between your vehicle and others on the road.

LS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:20 PM CSTWinter Storm WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more25 hr
Feb 12, 3:46 PM CSTFreeze WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more36 hr
Feb 12, 3:49 PM CSTWind Chill WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more36 hr

Nearby

Wind Chill Advisories in Texas, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.